Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 89, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 19, 2018, 10:29 PM CDT for Hale County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2018, 10:29 PM CDT (03:29 UTC)
- Expired
- May 19, 2018, 11:05 PM CDT
- In force
- 36 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Hale County, TX
The radar
The Lubbock radar (KLBB), 54 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
563 WUUS54 KLUB 200329 SVRLUB TXC189-200430- /O.NEW.KLUB.SV.W.0089.180520T0329Z-180520T0430Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Lubbock TX 1029 PM CDT SAT MAY 19 2018 The National Weather Service in Lubbock Texas has issued a * Severe Thunderstorm Warning for... North central Hale County in northwestern Texas... * Until 1130 PM CDT * At 1028 PM CDT, a severe thunderstorm was located over Hale Center, moving north at 10 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Plainview, Hale Center, Halfway, Seth Ward and Edmonson. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3403 10178 3403 10196 3431 10197 3431 10164 TIME...MOT...LOC 0328Z 192DEG 9KT 3409 10188 HAIL...1.25IN WIND...<50MPH $$ MCZ
2 follow-up statements
237 WWUS54 KLUB 200354 SVSLUB Severe Weather Statement National Weather Service Lubbock TX 1054 PM CDT SAT MAY 19 2018 TXC189-200430- /O.CON.KLUB.SV.W.0089.000000T0000Z-180520T0430Z/ Hale TX- 1054 PM CDT SAT MAY 19 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR NORTH CENTRAL HALE COUNTY... At 1054 PM CDT, a severe thunderstorm was located over Plainview, moving northeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Plainview and Seth Ward. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3408 10175 3415 10187 3431 10185 3431 10164 TIME...MOT...LOC 0354Z 234DEG 24KT 3417 10176 HAIL...1.00IN WIND...<50MPH $$ MCZ
076
WWUS54 KLUB 200405
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
1105 PM CDT SAT MAY 19 2018
TXC189-200415-
/O.CAN.KLUB.SV.W.0089.000000T0000Z-180520T0430Z/
Hale TX-
1105 PM CDT SAT MAY 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HALE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail and
heavy rain are still possible with this thunderstorm.
LAT...LON 3408 10175 3415 10187 3431 10185 3431 10164
TIME...MOT...LOC 0402Z 192DEG 9KT 3420 10175
$$
MCZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:33 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 19, 6:33 PM CDT, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 633 PM CDT Sat May 19 2018 .AVIATION... VFR should collapse to MVFR in low ceilings toward sunrise Sun well behind a cold front. Until then, TS may graze the LBB airspace with a higher probability at CDS, before a greater coverage of TS develop with the FROPA near midnight. This latter threat of TS still appears greatest at LBB, although PVW is also at risk for some lightning overnight. && .PREV DISCUSSION... /issued 224 PM CDT Sat May 19 2018/ DISCUSSION... Lift was in no short supply this afternoon as a well-defined stationary front was found draped from Childress southwest to Levelland and Plains as of 1 PM. Aloft, water vapor imagery revealed an impulse in SW flow approaching from southeast NM and far West TX. Add to this the RRQ to an upper jet and a very modest EML (per Lubbock Airport AMDAR profiles) and the stage is primed for scattered to numerous storm development. Similar to Friday, an axis of elevated convection early this afternoon is expected to become more surface based by mid afternoon and make full use of 2000 to 3000 J/kg of MLCAPE. Unlike Friday, today we have a deeper fetch of moisture advection underway (as noted by an axis of stratus aligned from Del Rio north to near Big Spring) which will limit the degree to which moisture mixes out this afternoon. Although oriented parallel to the boundary, deep layer shear values around 35 knots will promote storm organization, including some mesos given favorable backing of low level winds for maintaining storm relative inflow. Modes overall should favor linear structures given minimal capping and consolidating outflows over time. This argues the greatest threat will be downbursts as the significant hail potential should be restricted to individual cells early in the event. Following an inevitable MCS development off the Caprock this evening, a reinforcing cold front will drop south and aid in focusing a second round of storms, mainly after midnight. What looks particularly interesting about this setup is the presence of a 30-40 knot LLJ feeding rich mixing ratios northward overnight. This isentropic ascent should focus numerous elevated storms overnight, with some likelihood for training precip and heavy rain. Majority of CAMs and global models indicate such a scenario as PWATs rise to over 1 inch. This precip should wane from N-S toward daybreak Sunday as the layer of isentropic ascent shifts south. Widespread stratus trapped along the frontal inversion and cool NE winds will make for a pleasantly cool day area wide. PoPs were dried out in most areas by the afternoon as saturated depths thin out and omega vanishes. Prospects for additional storms arriving Sun night from sern NM remain decent, but not definite as this will hinge on the strength of the LLJ/isentropic forcing and any pre-existing storms that manage to form in the easterly upslope of NM. Weak upper ridging during this time may also limit the coverage of precip, which should amplify a bit on Monday ahead of increasingly cyclonic SW flow for Mon night and Tue. Broad SE winds in the low levels during this time will keep the dryline well to our west, which may also curtail PoPs during the day and make for more of a nocturnal threat of storms and perhaps a diminished severe threat. By later week, weakening winds aloft in response to anticyclonic flow and sharper ridging atop the region should bring a gradual demise to PoPs and spell a return to drier and somewhat hotter conditions. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 93
Hazardous weather outlook, May 19, 4:36 PM CDT, 5 hours 53 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Lubbock TX 436 PM CDT Sat May 19 2018 TXZ021>044-200815- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 436 PM CDT Sat May 19 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight There will be a risk for severe thunderstorms this afternoon east a Tahoka to Plainview to Childress line. Hail to the size of baseballs and wind gusts to 70 mph along with a tornado or two are possible. A risk for large hail and severe wind gusts along with localized flooding will spread over most areas tonight as a cold front moves into the area. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong or severe thunderstorms also may develop Monday through Wednesday as an unsettled pattern holds over our region. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 19, 10:07 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1007 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM HAIL 3 ENE WOLFFORTH 33.52N 101.97W
05/19/2018 E1.00 INCH LUBBOCK TX NWS EMPLOYEE
&&
EVENT NUMBER LUB1800154
LUBLocal storm report, May 19, 10:09 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1009 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM HEAVY RAIN 8 SW LUBBOCK 33.49N 101.97W
05/19/2018 M1.00 INCH LUBBOCK TX TRAINED SPOTTER
&&
EVENT NUMBER LUB1800155
LUBLocal storm report, May 19, 10:17 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1017 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL WHITE RIVER LAKE 33.48N 101.10W
05/19/2018 E1.75 INCH CROSBY TX PUBLIC
RELAYED REPORT OF GOLF BALL SIZE HAIL IN WHITE RIVER
LAKE. TIME IS ESTIMATED.
&&
EVENT NUMBER LUB1800156
LUBLocal storm report, May 19, 10:18 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1018 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 5 S LUBBOCK 33.50N 101.88W
05/19/2018 E1.00 INCH LUBBOCK TX NWS EMPLOYEE
&&
EVENT NUMBER LUB1800157
LUBLocal storm report, May 19, 10:19 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1019 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL 3 NW WOODROW 33.48N 101.88W
05/19/2018 E0.88 INCH LUBBOCK TX NWS EMPLOYEE
&&
EVENT NUMBER LUB1800158
LUBLocal storm report, May 19, 10:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1021 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 6 SSW LUBBOCK 33.50N 101.92W
05/19/2018 E1.75 INCH LUBBOCK TX PUBLIC
&&
EVENT NUMBER LUB1800159
LUBThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:08 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 67 min |
| May 19, 7:15 PM CDT | Flash Flood Warning | LUB | Crosby, Lubbock | 2 hr |
| May 19, 7:50 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 25 min |
| May 19, 8:09 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 36 min |
| May 19, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 31 min |
| May 19, 8:21 PM CDT | Areal Flood Warning | LUB | Crosby, Lubbock | 84 min |
| May 19, 8:34 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Motley | 26 min |
| May 19, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 49 min |
| May 19, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 31 min |
| May 19, 8:53 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 22 min |
| May 19, 9:17 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 43 min |
| May 19, 9:29 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 61 min |
| May 19, 9:46 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 59 min |
| May 19, 9:48 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 42 min |
| May 19, 9:59 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 46 min |
| May 19, 10:00 PM CDT | Flash Flood Warning | LUB | Crosby, Dickens | 90 min |
| May 19, 10:11 PM CDT | Areal Flood Warning | LUB | Hockley, Lubbock | 2 hr |
| May 19, 10:26 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 64 min |
| May 19, 10:43 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 62 min |
| May 19, 10:45 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent | 30 min |
| May 19, 11:14 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 61 min |
| May 19, 11:27 PM CDT | Areal Flood Advisory | LUB | Dickens, Kent | 63 min |
| May 19, 11:41 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 34 min |
| May 19, 11:47 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 32 min |
| May 20, 12:11 AM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 34 min |
| May 20, 12:35 AM CDT | Areal Flood Advisory | LUB | Dickens, Kent, King, Stonewall | 3 hr |
| May 20, 12:35 AM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 25 min |
| May 20, 12:37 AM CDT | Severe Thunderstorm Warning | LUB | Terry | 38 min |
| May 20, 12:41 AM CDT | Areal Flood Advisory | LUB | Garza, Lynn | 94 min |
| May 20, 12:53 AM CDT | Areal Flood Advisory | LUB | Terry | 82 min |
| May 20, 1:16 AM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 59 min |
| May 20, 1:27 AM CDT | Special Weather Statement | LUB | Kent, Stonewall | 33 min |
| May 20, 2:06 AM CDT | Wind Advisory | LUB | Bailey, Castro, Cochran, Crosby, Floyd, Garza and 8 more | 4 hr |
| May 20, 2:12 AM CDT | Flash Flood Warning | LUB | Lynn, Terry | 2 hr |
| May 20, 2:21 AM CDT | Special Weather Statement | LUB | Terry | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.